Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS JSJ
NWS JSJ issued this flash flood warning at May 13, 2006, 4:41 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2006, 4:41 PM CDT (21:41 UTC)
- Expired
- May 14, 2006, 10:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 132142
FFWSJU
PRC127-132345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
541 PM AST SAT MAY 13 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 745 PM AST
* AT 533 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE THE AREAS OF PUERTO NUEVO AND RIO
PIEDRAS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1843 6604 1838 6605 1838 6611 1843 6611
$$
EM1 follow-up statement
000
WGCA72 TJSJ 132247 CCA
FFSSJU
PRC127-132345-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
645 PM AST SAT MAY 13 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SAN JUAN
AT 640 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER
THIS AFTERNOON HAD DIMINISH. NO ADDITIONAL PERSISTENT HEAVY RAINFALL
OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD
WARNING WAS CANCEL.
$$
EMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:11 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 13, 3:11 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 411 PM AST SAT MAY 13 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE CARIBBEAN WATERS THIS AFTERNOON. THIS WEATHER ACTIVITY IS MOVING TOWARDS THE NORTH...UNDER THE INFLUENCE OF A SOUTH WIND FLOW. THESE SHOWERS AND STORMS WILL BEGIN TO AFFECT THE SOUTHWESTERN AND SOUTH PARTS OF THE ISLAND. GFS MODEL GUIDANCE IS SUGGESTING UNSETTLED WEATHER FOR THE OVERNIGHT HOURS INTO SUNDAY AFTERNOON. A BROAD UPPER LEVEL TROUGH ACROSS THE GULF OF MEXICO...LOW TO MID LEVEL MOISTURE COMING IN FROM SOUTH AMERICA AND A LOW LEVEL SOUTH SOUTHEAST WIND FLOW WILL COMBINE LATE TONIGHT TO CREATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MUCH OF THE LOCAL ATLANTIC WATERS AND MONA PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 88 75 88 / 60 60 40 40 STT 76 84 76 84 / 50 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, May 13, 5:30 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT MAY 13 2006 PRZ001>013-AMZ710>750-141000- 630 AM AST SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE MOIST SOUTHERLY WIND FLOW...COMBINED WITH FAIRLY FAVORABLE MID TO UPPER LEVEL CONDITIONS AND DIURNAL AND LOCAL EFFECTS...WILL ONCE AGAIN PRODUCE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. THIS ACTIVITY WILL THEN MOVE NORTH TO AFFECT THE SURROUNDING MUNICIPALITIES. AS A RESULT URBAN AND SMALL STREAM FLOODING WILL ONCE AGAIN OCCUR ACROSS PARTS OF THE NORTH HALF OF THE ISLAND. .MARINE...STRONG THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL CAN BE EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN CARIBBEAN WATERS. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE POTENTIAL FOR WATERSPOUT DEVELOPMENT. SMALL CRAFT OPERATORS SHOULD THEREFORE EXERCISE CAUTION...ESPECIALLY DURING THE EARLY MORNING AND LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FOR THE REST OF THE WEEKEND THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE AFTERNOON SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. SOME OF THESE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING. THEREAFTER...NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-141000- 630 AM AST SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THE MOIST SOUTHERLY WIND FLOW...COMBINED WITH FAIRLY FAVORABLE MID TO UPPER LEVEL CONDITIONS AND DIURNAL AND LOCAL EFFECTS...WILL ONCE AGAIN PRODUCE AFTERNOON SHOWERS AND AN ISOLATED THUNDERSTORMS ACROSS ONE OR TWO OF THE LOCAL ISLANDS. SOME OF THESE SHOWERS MAY BE LOCALLY HEAVY AT TIMES...AS A RESULT PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS ARE POSSIBLE. .MARINE...STRONG THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL CAN BE EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN CARIBBEAN WATERS. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE POTENTIAL FOR WATERSPOUT DEVELOPMENT. SMALL CRAFT OPERATORS SHOULD THEREFORE EXERCISE CAUTION...ESPECIALLY DURING THE EARLY MORNING AND LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FOR THE REST OF THE WEEKEND THERE WILL BE SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AFTERNOON SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS IN AND THE LOCAL ISLANDS. THEREAFTER.. NO WEATHER HAZARDS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:50 PM CDT | Marine Weather Statement | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.